| Model Number |
ADVIA CENTAUR XPT ANALYZER |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/21/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported that a falsely elevated total human chorionic gonadotropin hcg (thcg) result was obtained on a patient sample when processed on an advia centaur xpt analyzer.A siemens customer service engineer (cse) was dispatched to the customer's site.During the visit, the cse performed a total service, found a crack in the wash separation manifold, replaced the wash separation manifold, performed acid/base/wash1 decontamination and verified instrument by running samples which passed.The cause of the event is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.
Event or Problem Description
The customer reported that a falsely elevated total human chorionic gonadotropin (thcg) result was obtained on a patient sample when processed on an advia centaur xpt analyzer.The initial result was not reported to the physician.The same sample was reprocessed on the original analyzer and obtained a lower result.The lower result was considered correct since it matched the clinical history of the patient and was reported to the physician.There are no known reports of patient intervention or adverse health consequences due to the falsely elevated thcg result.
Additional Manufacturer Narrative
Siemens filed the initial mdr on 13-feb-2025.Additional information (06-mar-2025): in addition to the service activities mentioned in the initial report, a siemens customer service engineer (cse) replaced the acid and base pumps, reagent probes 1 (r1) and 2 (r2), luminometer, vacuum regulator, and waste reservoir bottle tubing/cap.Siemens further evaluated the event and concluded that the issue with the vacuum caused a falsely elevated total human chorionic gonadotropin (thcg) result.Component code and investigation conclusions codes in section h6 were updated to reflect the additional information.The instrument is performing according to specifications.No further evaluation of this device is required.